Jump to content
CrazyBoards.org

Recommended Posts

So yeah...looking for people's personal experiences with risperdal, its side effects, and withdrawal was what helped me find you all in the first place, so I guess I can thank it for that. But the rest of it? Hell no.

Here's the story: I was put on Risperdal, 0.5mg/day for my anxiety and chronic insomnia, and was taking it for around two months before I HAD to stop. I was admittedly a bit hesitant to take an antipsychotic off-label, but I was desperate enough, and the dose was low enough, that I was willing to give it a shot. The first two weeks, I believed it was the answer to my prayers. My anxiety did lessen considerably, and I was sleeping through the night (which rarely ever happens). Then all of a sudden, everything changed. The anxiety returned, and quickly became worse than it'd been before. I was no longer sleeping through the night, but was sleepy practically all day. Next thing I know, my boobs (which are already too big) have grown a cup size, and I started LACTATING. I had my ovaries removed to cancer in 2002, and my uterus went the same way a few years later, so I knew I couldn't possibly be pregnant, but between the swollen and leaky titties, the exhaustion, the now ridiculous mood swings (inexplicable crying jags), and the insatiable hunger and subsequent rapid weight gain, it sure as hell looked like I was. After x'ing all other possible reasons for the condition of me, I finally learned it was all Risperdal's fault and quit taking it.

 

The withdrawal is at least as bad as people say it is. I was pretty sure I was dying with the chills, sweating, weird, disconnected feeling in my head, weakness in my legs, and electric-shock-like zaps in my neck and face, and I quickly became more unhinged than I've ever been in my life. For the first time ever, I was showing signs of psychosis. It was absolute hell, and that lasted for over a week. I am now halfway through week two without Risperdal, and am feeling more or less like my old self, but with a few unpleasant changes. The severe and very different from anything I've experienced before panic attacks are still happening, at least once or twice a day. They are completely unprovoked, and involve laboured breathing, tingling and numbness in my extremities, and tightness in my throat and  chest. All physiological issues have been ruled out, though...as much as it feels like an asthma attack or heart attack, these are indeed anxiety attacks, though while some resolve within minutes, others persist for over an hour. The crying is still happening as well. I am as weepy as I used to be when I'd get PMS, only it's ALL THE TIME. And the food cravings...still there, though not quite as bad...which is distressing to me, as with all my other issues, my eating disorders are the ones I find hardest to keep in check, and the weight gain from this stupid medication has pushed me off the recovery wagon right onto my face (I was lucky to only gain about ten pounds, as I see some people gain 50 in the same length of time!)

What I want to know from anyone who's gone off Riisperdal before, is how long do these things persist? Based on the half life of the drug, it is out of my system at this point...so I'm really hoping that these are residual and will disppear soon, and I'm not permanently damaged.

Link to comment
Share on other sites

  • 2 weeks later...

hi

 

i've been taking Risperdal 0.5mg/day for like 4 years and it has worked well on me. i never experienced the symptoms you describe, maybe because it's combined with other meds and they might be blocking each other's side effects, i don't know. i read somewhere (can't quote the source because it was a long time ago) that some studies were performed on risperdal being taken by boys causing them gynecomastia (sorry for the spelling) and the possible causes. so it's been demonstrated that risperdal can mess with the boobs, but they're still trying to figure out why.

 

sounds like i'm not much help, but have you talked to your pdoc about the symptoms you've been experiencing? maybe risperdal is just not good for you, and they can give you something else that does help you.

 

anyway i hope you feel better soon.

keep us posted.

Link to comment
Share on other sites

I don't know risp's exact half life but I can pretty much promise that if yr sx  do not abate soon, you should look at if they are sx of your illness.  Most people don't get EXTENDED w/d from AAPs.   Short, yeah.   But over a month?  No.

Anna

Link to comment
Share on other sites

More like persistent side effects. Both odd side effects like your anxiety as well as the persistence of any side effects wouldnt suprise me if you were taking a notable dose of risperidone off label.

Edited by konings
Link to comment
Share on other sites

  • 1 year later...

I haven't been right in my head since coming of off respiradone . I had exact same story as yours. The whole nine yards. This stuff has ruined my brain and I am having a time trying to prove it . I actually am at a dead in with it and I feel like it took something out of my head . This medication should be banned!

  • Like 1
Link to comment
Share on other sites

 

I haven't been right in my head since coming of off respiradone . I had exact same story as yours. The whole nine yards. This stuff has ruined my brain and I am having a time trying to prove it . I actually am at a dead in with it and I feel like it took something out of my head . This medication should be banned!

 

How long have you been off it? It's ruined my life as well.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...